2015, 2015(special): 835-840. doi: 10.3934/proc.2015.0835

Averaging in random systems of nonnegative matrices

1. 

Faculty of Pure and Applied Mathematics, Wrocław University of Science and Technology, Wybrzeże Wyspiańskiego 27, PL-50-370 Wrocław, Poland

Received  August 2014 Revised  April 2015 Published  November 2015

It is proved that the top Lyapunov exponent of a random matrix system of the form $\{A D(\omega)\}$, where $A$ is a nonnegative matrix and $D(\omega)$ is a diagonal matrix with positive diagonal entries, is bounded from below by the top Lyapunov exponent of the averaged system. This is in contrast to what one should expect of systems describing biological metapopulations.
Citation: Janusz Mierczyński. Averaging in random systems of nonnegative matrices. Conference Publications, 2015, 2015 (special) : 835-840. doi: 10.3934/proc.2015.0835
References:
[1]

L. Arnold, Random Dynamical Systems,, Springer Monogr. Math., (1998). Google Scholar

[2]

L. Arnold, V. M. Gundlach and L. Demetrius, Evolutionary formalism for products of positive random matrices,, Ann. Appl. Probab., 4 (1994), 859. Google Scholar

[3]

A. Berman and R. J. Plemmons, Nonnegative Matrices in the Mathematical Sciences,, revised reprint of the 1979 original, 9 (1979). Google Scholar

[4]

G. Froyland, C. González-Tokman and A. Quas, Stochastic stability of Lyapunov exponents and Oseledets splittings for semi-invertible matrix cocycles,, Comm. Pure Appl. Math., 68 (2015), 2052. Google Scholar

[5]

V. Hutson, W. Shen and G. T. Vickers, Estimates for the principal spectrum point for certain time-dependent parabolic operators,, Proc. Amer. Math. Soc., 129 (2001), 1669. Google Scholar

[6]

J. Mierczyński, Estimates for principal Lyapunov exponents: A survey,, Nonauton. Dyn. Syst., 1 (2014), 137. Google Scholar

[7]

J. Mierczyński and W. Shen, Spectral Theory for Random and Nonautonomous Parabolic Equations and Applications,, Chapman Hall/CRC Monogr. Surv. Pure Appl. Math., (2008). Google Scholar

[8]

J. Mierczyński and W. Shen, Principal Lyapunov exponents and principal Floquet spaces of positive random dynamical systems. II. Finite-dimensional case,, J. Math. Anal. Appl., 404 (2013), 438. Google Scholar

[9]

S. J. Schreiber, Interactive effects of temporal correlations, spatial heterogeneity and dispersal on population persistence,, Proc. Roy. Soc. Ser. B Biol. Sci., 277 (2010), 1907. Google Scholar

show all references

References:
[1]

L. Arnold, Random Dynamical Systems,, Springer Monogr. Math., (1998). Google Scholar

[2]

L. Arnold, V. M. Gundlach and L. Demetrius, Evolutionary formalism for products of positive random matrices,, Ann. Appl. Probab., 4 (1994), 859. Google Scholar

[3]

A. Berman and R. J. Plemmons, Nonnegative Matrices in the Mathematical Sciences,, revised reprint of the 1979 original, 9 (1979). Google Scholar

[4]

G. Froyland, C. González-Tokman and A. Quas, Stochastic stability of Lyapunov exponents and Oseledets splittings for semi-invertible matrix cocycles,, Comm. Pure Appl. Math., 68 (2015), 2052. Google Scholar

[5]

V. Hutson, W. Shen and G. T. Vickers, Estimates for the principal spectrum point for certain time-dependent parabolic operators,, Proc. Amer. Math. Soc., 129 (2001), 1669. Google Scholar

[6]

J. Mierczyński, Estimates for principal Lyapunov exponents: A survey,, Nonauton. Dyn. Syst., 1 (2014), 137. Google Scholar

[7]

J. Mierczyński and W. Shen, Spectral Theory for Random and Nonautonomous Parabolic Equations and Applications,, Chapman Hall/CRC Monogr. Surv. Pure Appl. Math., (2008). Google Scholar

[8]

J. Mierczyński and W. Shen, Principal Lyapunov exponents and principal Floquet spaces of positive random dynamical systems. II. Finite-dimensional case,, J. Math. Anal. Appl., 404 (2013), 438. Google Scholar

[9]

S. J. Schreiber, Interactive effects of temporal correlations, spatial heterogeneity and dispersal on population persistence,, Proc. Roy. Soc. Ser. B Biol. Sci., 277 (2010), 1907. Google Scholar

[1]

Pedro Duarte, Silvius Klein, Manuel Santos. A random cocycle with non Hölder Lyapunov exponent. Discrete & Continuous Dynamical Systems - A, 2019, 39 (8) : 4841-4861. doi: 10.3934/dcds.2019197

[2]

Jairo Bochi, Michal Rams. The entropy of Lyapunov-optimizing measures of some matrix cocycles. Journal of Modern Dynamics, 2016, 10: 255-286. doi: 10.3934/jmd.2016.10.255

[3]

Eric Bedford, Kyounghee Kim. Degree growth of matrix inversion: Birational maps of symmetric, cyclic matrices. Discrete & Continuous Dynamical Systems - A, 2008, 21 (4) : 977-1013. doi: 10.3934/dcds.2008.21.977

[4]

Artur Avila, Thomas Roblin. Uniform exponential growth for some SL(2, R) matrix products. Journal of Modern Dynamics, 2009, 3 (4) : 549-554. doi: 10.3934/jmd.2009.3.549

[5]

Adel Alahmadi, Hamed Alsulami, S.K. Jain, Efim Zelmanov. On matrix wreath products of algebras. Electronic Research Announcements, 2017, 24: 78-86. doi: 10.3934/era.2017.24.009

[6]

Paul Skerritt, Cornelia Vizman. Dual pairs for matrix groups. Journal of Geometric Mechanics, 2019, 11 (2) : 255-275. doi: 10.3934/jgm.2019014

[7]

Meijuan Shang, Yanan Liu, Lingchen Kong, Xianchao Xiu, Ying Yang. Nonconvex mixed matrix minimization. Mathematical Foundations of Computing, 2019, 2 (2) : 107-126. doi: 10.3934/mfc.2019009

[8]

Zhengshan Dong, Jianli Chen, Wenxing Zhu. Homotopy method for matrix rank minimization based on the matrix hard thresholding method. Numerical Algebra, Control & Optimization, 2019, 9 (2) : 211-224. doi: 10.3934/naco.2019015

[9]

Vladimir Pozdyayev. 2D system analysis via dual problems and polynomial matrix inequalities. Numerical Algebra, Control & Optimization, 2016, 6 (4) : 491-504. doi: 10.3934/naco.2016022

[10]

Dequan Yue, Wuyi Yue. Block-partitioning matrix solution of M/M/R/N queueing system with balking, reneging and server breakdowns. Journal of Industrial & Management Optimization, 2009, 5 (3) : 417-430. doi: 10.3934/jimo.2009.5.417

[11]

K. T. Arasu, Manil T. Mohan. Optimization problems with orthogonal matrix constraints. Numerical Algebra, Control & Optimization, 2018, 8 (4) : 413-440. doi: 10.3934/naco.2018026

[12]

Lei Zhang, Anfu Zhu, Aiguo Wu, Lingling Lv. Parametric solutions to the regulator-conjugate matrix equations. Journal of Industrial & Management Optimization, 2017, 13 (2) : 623-631. doi: 10.3934/jimo.2016036

[13]

Heide Gluesing-Luerssen, Fai-Lung Tsang. A matrix ring description for cyclic convolutional codes. Advances in Mathematics of Communications, 2008, 2 (1) : 55-81. doi: 10.3934/amc.2008.2.55

[14]

Houduo Qi, ZHonghang Xia, Guangming Xing. An application of the nearest correlation matrix on web document classification. Journal of Industrial & Management Optimization, 2007, 3 (4) : 701-713. doi: 10.3934/jimo.2007.3.701

[15]

Angelo B. Mingarelli. Nonlinear functionals in oscillation theory of matrix differential systems. Communications on Pure & Applied Analysis, 2004, 3 (1) : 75-84. doi: 10.3934/cpaa.2004.3.75

[16]

A. Cibotarica, Jiu Ding, J. Kolibal, Noah H. Rhee. Solutions of the Yang-Baxter matrix equation for an idempotent. Numerical Algebra, Control & Optimization, 2013, 3 (2) : 347-352. doi: 10.3934/naco.2013.3.347

[17]

Haixia Liu, Jian-Feng Cai, Yang Wang. Subspace clustering by (k,k)-sparse matrix factorization. Inverse Problems & Imaging, 2017, 11 (3) : 539-551. doi: 10.3934/ipi.2017025

[18]

Leda Bucciantini, Angiolo Farina, Antonio Fasano. Flows in porous media with erosion of the solid matrix. Networks & Heterogeneous Media, 2010, 5 (1) : 63-95. doi: 10.3934/nhm.2010.5.63

[19]

Debasisha Mishra. Matrix group monotonicity using a dominance notion. Numerical Algebra, Control & Optimization, 2015, 5 (3) : 267-274. doi: 10.3934/naco.2015.5.267

[20]

Lingling Lv, Zhe Zhang, Lei Zhang, Weishu Wang. An iterative algorithm for periodic sylvester matrix equations. Journal of Industrial & Management Optimization, 2018, 14 (1) : 413-425. doi: 10.3934/jimo.2017053

 Impact Factor: 

Metrics

  • PDF downloads (10)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]